MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G22163
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: the nurse was preparing to use the zso-7-5 and had just opened the packaging of the new zso-7-5.While straightening the pigtail with a straightener, the pigtail bent, and the wire could no longer go in.Therefore, they had to use a new zso-7-5.Patient/event info - notes.Received info - 22-jul-2025.1.What was the target location for the stent? cbd.2.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.The product is stored in a cart drawer that does not allow sunlight to pass through.3.Was the wire guide lubricated prior to use? yes.4.Was the wire guide inspected for damage prior to use? yes.5.Was the device at the center of the complaint inspected for damage prior to use? yes.6.Did the patient involved exhibit altered anatomy or tortuous anatomy? n/a.7.Whether they used the pigtail provided with the device? the straightener provided with the device was used.8.Were any preparatory steps performed to the device (per instructions for use, if applicable) prior to noticing the damage? if so, please describe how the device was prepared: they prepared according to the procedures.The product was opened, the pigtail was straightened using the straightener, and then loaded onto the guide wire.9.Was the bent stent noticed before any preparation steps were carried out? no.10.Please specify if same wireguide was used with the replacement device.The wire guide was not replaced; the same wire was used.".
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation.1 unit of zso-7-5 of c2277015 lot number was not returned for evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records review: prior to distribution, all the devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: instructions for use (ifu0045), which accompanies this device, instructs the user: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precautions section of the instructions for use also states: " care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking of the stent." as per the precautions section of the instructions for use (ifu0045), "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".There is evidence to suggest that the customer did not follow the instructions for use.(ifu0045).It is known that a 0.025 inch wire guide was used with the device.The product label states the guide wire size for use with this device is 0.035".There is evidence to suggest that the customer did not follow the instructions for use.However, based on the available information, it appears that the stent was already bent before it was loaded onto the wire guide.It is also known from the available information that the incorrect wire guide was used with the replacement device to complete the procedure.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.Based on the information provided a possible root cause could be attributed to the kink occurring while it was being straightened, as it was being loaded onto the wireguide.Confirmation of complaint.The complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, confirmed used.A definitive root cause could not be determined from the available information.Based on the information provided a possible root cause could be attributed to the kink occurring while it was being straightened, as it was being loaded onto the wireguide.The complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, no health consequences or impacts were reported.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 29-aug-2025.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22713857
Report Number3001845648-2025-00377
Device Sequence Number9924100
Product Code FGE
UDI-Device Identifier00827002221635
UDI-Public(01)00827002221635(17)280312(10)C2277015
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22163
Device Catalogue NumberZSO-7-5
Device Lot NumberC2277015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/09/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown